Alert archive / New York / Special Marine Warnings in 2008
Special Marine Warning 39, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jun 16, 2008, 2:57 PM EDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2008, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 16, 2008, 3:25 PM EDT
- In force
- 28 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 16, 2:24 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 16, 2:24 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 224 PM EDT MON JUN 16 2008 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO CROSS THE REGION THIS EVENING. BEHIND THE FRONT...A DEEP TROUGH OF LOW PRESSURE IS EXPECTED TO BECOME ESTABLISHED OVER THE LOWER GREAT LAKES AND THE NORTHEAST WITH AN EXTENDED PERIOD OF WELL BELOW NORMAL TEMPERATURES AND UNSETTLED WEATHER CONDITIONS...WHICH WILL PERSIST THROUGH THURSDAY. THE LOW WILL GRADUALLY MOVE EAST ON FRIDAY WITH MORE SEASONAL CONDITIONS RETURNING BY NEXT WEEKEND AS A RIDGE OF HIGH PRESSURE SETTLES EAST FROM THE OHIO VALLEY. && .NEAR TERM /THROUGH TUESDAY/... SEVERE STORMS DEVELOPING RAPIDLY ON DUAL LAKE BREEZE BOUNDARIES. HAIL AND DAMAGING WINDS THE MOST SIGNIFICANT THREAT. AREA FROM GRAND ISLAND TO EASTERN MONROE COUNTY THE MOST LIKELY FOR THE ACTIVITY THIS AFTERNOON ON LAKE ONTARIO AND ERIE BREEZE. TO THE SOUTH THE BOUNDARY WILL EXTEND FROM WESTFIELD THROUGH THE SOUTHERN END OF LIVINGSTON COUNTY. TONIGHT...EXPECT ONGOING SHOWER ACTIVITY TO WANE AND TAPER OFF FROM WEST TO EAST OVERNIGHT. THERE IS ABUNDANT LOW LEVEL MOISTURE FORECAST TO HANG AROUND WITH AN UPSLOPE NORTHWEST WIND FLOW. THE AREA MAY GET SOCKED IN WITH SOME LOW CLOUDS OVERNIGHT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... CORE OF UPPER LEVEL LOW CROSSES WESTERN NEW YORK TUESDAY NIGHT AND ONLY SLOWLY EASES EASTWARD WEDNESDAY...REACHING NEW ENGLAND AND QUEBEC ON THURSDAY. IMPOSSIBLE TO TIME PLACEMENT OF SHOWERS...BUT WILL CARRY CHC POPS THROUGH THE PERIOD...HIGHEST DURING DAY AND LOWER AT NIGHT. 850 MB TEMPS BOTTOM OUT IN 2-3C RANGE TUES NT/WED AM BEFORE RECOVERING GRADUALLY TO +6C BY THURSDAY. CORRESPONDING TEMPS WILL ONLY BE IN L60S WED AND M-U 60S THURS. && .LONG TERM /FRIDAY THROUGH MONDAY/... PERSISTENT UPPER LOW FINALLY PUSHES EAST AND OUT OF THE PICTURE BY THE WEEKEND. FOLLOWED HPC GRAPHICS WITH SOME RIDGING ON SATURDAY AND FRONTAL PASSAGE SUNDAY. CARRIED SOME LINGERING LOW CHC POPS FRIDAY BUT LOWERED TO SLGT CHC ON SAT WITH SOME RIDGING...THEN CHC ON SUNDAY WITH A FROPA...BACK TO SLGT CHC MONDAY. TEMPS SHOULD REBOUND TO SEASONAL LEVELS (M-U 70S) WITH 850 MB READINGS OF 10C OR SO. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... COMBINED LAKE ERIE AND ONTARIO LAKE BREEZE BOUNDARY EXTENDING FROM THE NIAGARA PENINSULA THROUGH ROCHESTER WILL IMPACT KIAG AND KROC WITH SEVERE THUNDERSTORM THREAT THROUGH 21Z WITH HAIL AND DAMAGING WINDS THE GREATEST THREAT. KBUF SHOULD STAY WITHIN THE LAKE BREEZE SHADOW, I DO NOT EXPECT ANY STORMS THROUGH 21Z TO MOVE DIRECTLY ACROSS KBUF BUT THE SITE COULD EXPERIENCE OUTFLOW BOUNDARY FROM THESE STORMS AND RAPID CHANGE IN WIND DIRECTION. KJHW SHOULD STAY SOUTH OF THE LAKE ERIE BOUNDARY BUT AFTER 18Z POTENTIAL FOR CONVECTION WILL INCREASE AS ENTIRE ARE HEATS UP. KART IN THE SAME SITUATION AS KBUF, WITHIN THE LAKE BREEZE OFF ONTARIO WHICH IS KEEPING ANY CONVECTION FROM DEVELOPING THROUGH 20Z. OUTLOOK... TUESDAY...MVFR/VFR WITH A CHANCE OF SHRA/TSRA. WEDNESDAY...VFR WITH A LOW CHANCE OF -SHRA. THURSDAY...VFR WITH A LOW CHANCE OF -SHRA. FRIDAY...VFR WITH A LOW CHANCE OF -SHRA. && .MARINE... NO MARINE HEADLINES ARE NEEDED AT THIS TIME THROUGH THE PERIOD ALTHOUGH COLD ADVECTION FOLLOWING THE COLD FRONT WITH BRISK WESTERLIES WILL RESULT IN WAVES UP INTO THE 4 FOOT RANGE LATER TUESDAY INTO WEDNESDAY. WINDS WILL EASE A BIT THURSDAY AND FURTHER ON INTO THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...TAN/ZAFF SHORT TERM...SFM LONG TERM...SFM AVIATION...TAN MARINE...SFM
Hazardous weather outlook, Jun 16, 5:48 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 548 AM EDT MON JUN 16 2008 NYZ001-010-019-020-085-171000- NIAGARA-NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 548 AM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002>008-011>014-021-171000- ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE- WYOMING-LIVINGSTON-ONTARIO-ALLEGANY- 548 AM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-171000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 548 AM EDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
In the hours before
Local storm report, Jun 16, 1:18 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
118 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 3 N NORTH TONAWANDA 43.09N 78.87W
06/16/2008 E0.75 INCH NIAGARA NY PUBLIC
&&
CTINGLEYSpecial weather statement, Jun 16, 1:31 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 131 PM EDT MON JUN 16 2008 NYZ021-161945- ALLEGANY- INCLUDING THE CITY OF...WELLSVILLE 131 PM EDT MON JUN 16 2008 ...STRONG STORMS CONTINUE... SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS ALLEGANY COUNTY. AT 130 PM THIS ACTIVITY WAS NEAR THE VICINITIES OF RUSHFORD, HOUGHTON AND NORTHEASTWARD TOWARD PORTAGEVILLE. THIS ACTIVITY MAY CONTAIN CLOUD TO GROUND LIGHTNING, DOWNPOURS AND SMALL HAIL. THESE STORMS WILL CONTINUE TO PUSH TO THE EAST THIS AFTERNOON AND ADDITIONAL SHOWERS AND THUNDERSTORMS, SOME OF WHICH MAY BE STRONG TO SEVERE ARE POSSIBLE THROUGH THE EVENING.
Local storm report, Jun 16, 1:39 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
139 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL PULTNEYVILLE 43.28N 77.17W
06/16/2008 E1.00 INCH WAYNE NY BROADCAST MEDIA
&&
CTINGLEYLocal storm report, Jun 16, 2:16 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
216 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL PULTNEYVILLE 43.28N 77.17W
06/16/2008 E1.00 INCH WAYNE NY BROADCAST MEDIA
0150 PM HAIL CHILI CENTER 43.10N 77.77W
06/16/2008 E0.75 INCH MONROE NY BROADCAST MEDIA
0154 PM HAIL ROSE 43.15N 76.88W
06/16/2008 E0.75 INCH WAYNE NY EMERGENCY MNGR
0200 PM HAIL TONAWANDA 42.98N 78.88W
06/16/2008 E0.88 INCH ERIE NY TRAINED SPOTTER
0203 PM HAIL NORTH TONAWANDA 43.04N 78.87W
06/16/2008 E1.00 INCH NIAGARA NY AMATEUR RADIO
&&
CTINGLEYLocal storm report, Jun 16, 2:41 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
241 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL AMHERST 43.03N 78.72W
06/16/2008 E1.00 INCH ERIE NY TRAINED SPOTTER
0218 PM HAIL CLARENCE 42.98N 78.59W
06/16/2008 E0.75 INCH ERIE NY NWS EMPLOYEE
0218 PM HAIL CLARENCE 42.98N 78.59W
06/16/2008 E1.00 INCH ERIE NY NWS EMPLOYEE
0220 PM HAIL CLARENCE 42.98N 78.59W
06/16/2008 E1.50 INCH ERIE NY PUBLIC
0222 PM HAIL AMHERST 43.03N 78.72W
06/16/2008 E1.00 INCH ERIE NY PUBLIC
0215 PM HAIL 3 S PENFIELD 43.09N 77.48W
06/16/2008 E0.75 INCH MONROE NY TRAINED SPOTTER
0218 PM HAIL 2 SE FAIRPORT 43.08N 77.42W
06/16/2008 E0.88 INCH MONROE NY PUBLIC
0215 PM HAIL AMHERST 43.03N 78.72W
06/16/2008 E1.00 INCH ERIE NY PUBLIC
0114 PM HAIL SODUS 43.24N 77.06W
06/16/2008 E1.00 INCH WAYNE NY PUBLIC
0225 PM HAIL AMHERST 43.03N 78.72W
06/16/2008 E1.50 INCH ERIE NY BROADCAST MEDIA
0225 PM HAIL TONAWANDA 42.98N 78.88W
06/16/2008 E1.50 INCH ERIE NY BROADCAST MEDIA
0223 PM HAIL 3 S FAIRPORT 43.06N 77.44W
06/16/2008 E0.75 INCH MONROE NY BROADCAST MEDIA
0225 PM HAIL FAIRPORT 43.10N 77.44W
06/16/2008 E0.75 INCH MONROE NY BROADCAST MEDIA
0237 PM HAIL ALDEN 42.90N 78.49W
06/16/2008 E1.00 INCH ERIE NY TRAINED SPOTTER
&&
CTINGLEYLocal storm report, Jun 16, 2:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
249 PM EDT MON JUN 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL PALMYRA 43.06N 77.23W
06/16/2008 E0.88 INCH WAYNE NY PUBLIC
0155 PM HAIL CHILI CENTER 43.10N 77.77W
06/16/2008 E0.88 INCH MONROE NY PUBLIC
0237 PM HAIL PALMYRA 43.06N 77.23W
06/16/2008 E0.75 INCH WAYNE NY AMATEUR RADIO
&&
CTINGLEYThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:26 PM EDT | Special Marine Warning | BUF | 64 min | |
| Jun 15, 10:31 PM EDT | Special Marine Warning | BUF | 32 min | |
| Jun 15, 11:15 PM EDT | Special Marine Warning | BUF | 60 min | |
| Jun 16, 1:00 AM EDT | Special Marine Warning | BUF | 60 min | |
| Jun 16, 1:26 AM EDT | Special Marine Warning | BUF | 64 min | |
| Jun 16, 1:58 AM EDT | Special Marine Warning | BUF | 32 min | |
| Jun 16, 11:59 AM EDT | Severe Thunderstorm Warning | BUF | Monroe | 55 min |
| Jun 16, 12:04 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 56 min |
| Jun 16, 12:17 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jun 16, 1:06 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 54 min |
| Jun 16, 1:14 PM EDT | Special Marine Warning | BUF | 47 min | |
| Jun 16, 1:21 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 54 min |
| Jun 16, 1:28 PM EDT | Special Marine Warning | BUF | 62 min | |
| Jun 16, 1:52 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara | 53 min |
| Jun 16, 1:53 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 43 min |
| Jun 16, 2:15 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 20 min |
| Jun 16, 2:33 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 32 min |
| Jun 16, 2:43 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Wyoming | 44 min |
| Jun 16, 2:55 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 37 min |
| Jun 16, 4:06 PM EDT | Special Marine Warning | BUF | 28 min | |
| Jun 16, 5:03 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Orleans | 57 min |
| Jun 16, 5:48 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Orleans, Wayne | 57 min |
| Jun 16, 6:30 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jun 16, 6:35 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Niagara, Wyoming | 55 min |
| Jun 16, 6:44 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Livingston, Monroe, Ontario, Wayne | 61 min |
| Jun 16, 7:27 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Livingston, Wyoming | 63 min |
Nearby
Special Marine Warnings in New York, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.